Alert archive / Oklahoma / Special Weather Statements in 2016
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Oct 19, 2016, 6:07 PM CDT for Delaware County, Oklahoma. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 19, 2016, 6:07 PM CDT (23:07 UTC)
- Expired
- Oct 19, 2016, 6:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Tulsa, OK
County Delaware County, OK
The radar
The Tulsa radar (KINX), 68 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 19, 6:17 PM CDT | HAIL 1 | 2 N Twin Oaks, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1287 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
The text
As transmitted.
299
WWUS84 KTSA 192307
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
607 PM CDT WED OCT 19 2016
OKZ063-068-069-192345-
ADAIR OK-CHEROKEE OK-DELAWARE OK-
607 PM CDT WED OCT 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DELAWARE...NORTHEASTERN
CHEROKEE AND NORTHWESTERN ADAIR COUNTIES UNTIL 645 PM CDT...
AT 607 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF LEACH TO 4 MILES NORTHEAST OF PEGGS.
MOVEMENT WAS EAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
WEST SILOAM SPRINGS... COLCORD...
KANSAS... OAKS...
LEACH... SCRAPER...
TWIN OAKS... NATURAL FALLS STATE PARK...
LAT...LON 3628 9458 3617 9457 3604 9473 3611 9506
3616 9503 3616 9501 3618 9501 3632 9492
3637 9460
TIME...MOT...LOC 2307Z 269DEG 21KT 3630 9490 3612 9504
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Oct 19, 3:06 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Oct 19, 3:06 PM CDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Tulsa OK 306 PM CDT Wed Oct 19 2016 .DISCUSSION... Latest surface analysis shows front has moved north from earlier today...generally now located along the I44 corridor. Much of our forecast area has surface dewpoints in the 60s...resulting in a narrow zone of instability. It appears that surface convergence is increasing as of mid-afternoon looking at radar and satellite imagery. As of yet...the convergence hasn't been strong enough to form sustained updrafts. Better forcing for ascent should be arriving later this afternoon and evening per water vapor imagery. We are expecting to see increased coverage of showers/thunderstorms develop after 21z and especially after 20/00z. The front will slowly sag southeast tonight with the highest chance for storms ahead of the boundary. There will be a chance for severe storms given the stronger wind and instability fields. After this system passes us overnight...cooler temperatures are in store for Thursday and Friday...closer to seasonal normals. Should be a good night for radiational cooling on Friday morning as ridge axis passes to our north and winds drop off. Long wave trough axis will shift into the OH valley by Friday/Saturday...while ridge builds in its wake. Extended guidance and progs suggest high temperatures will climb right back into the low to mid 80s by the Sunday to Tuesday time frame. CORFIDI && .PRELIMINARY POINT TEMPS/POPS... TUL 52 70 43 70 / 20 10 0 0 FSM 63 72 46 71 / 60 10 0 0 MLC 58 71 43 71 / 70 10 0 0 BVO 49 67 37 69 / 10 10 0 0 FYV 50 65 37 66 / 70 10 0 0 BYV 52 64 41 64 / 70 10 0 0 MKO 55 70 43 69 / 70 10 0 0 MIO 51 67 40 67 / 20 10 0 0 F10 54 70 42 70 / 70 10 0 0 HHW 60 73 47 73 / 60 20 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...07 LONG TERM....06
Hazardous weather outlook, Oct 19, 12:39 PM CDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1239 PM CDT WED OCT 19 2016
ARZ001-002-010-011-019-020-029-OKZ049-053>076-201015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1239 PM CDT WED OCT 19 2016
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...FAR NORTHWEST ARKANSAS INTO PARTS OF NORTHEAST AND EAST
CENTRAL OKLAHOMA.
ONSET...MID AFTERNOON.
HEAVY RAIN AND FLASH FLOOD.
RISK...LIMITED.
AREA...FAR NORTHWEST ARKANSAS INTO PARTS OF NORTHEAST AND EAST
CENTRAL OKLAHOMA.
ONSET...MID AFTERNOON.
DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE MID TO LATE
AFTERNOON HOURS AND INTO THE EVENING...ALONG AND SOUTH OF A FRONT
STRETCHING ACROSS NORTHEAST OKLAHOMA EARLY THIS AFTERNOON.
INSTABILITY AND WIND SHEAR WILL SUPPORT A FEW SEVERE
THUNDERSTORMS...PRIMARILY ACROSS FAR NORTHWEST ARKANSAS...AS WELL
AS A SMALL PART OF FAR NORTHEAST OKLAHOMA AND EAST CENTRAL
OKLAHOMA. HAIL TO THE SIZE OF PING PONG BALLS AND DAMAGING WINDS
TO 65 MPH WILL BE THE PRIMARY SEVERE WEATHER THREATS. LOCALLY
HEAVY RAIN MAY ALSO OCCUR...WHICH COULD LEAD TO PONDING OF WATER
IN LOCATIONS SUSCEPTIBLE TO FLOODING.
THE FRONT AND ASSOCIATED THUNDERSTORMS WILL PUSH SOUTHWARD
THROUGH THE OVERNIGHT HOURS AS AN UPPER LEVEL DISTURBANCE
APPROACHES THE REGION. STORMS ARE LIKELY TO DIMINISH IN INTENSITY
AFTER MID TO LATE EVENING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...HIGH WIND POTENTIAL.
FRIDAY THROUGH TUESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
DRIER AND COOLER WEATHER WILL PREVAIL THURSDAY INTO FRIDAY...WITH
A WARMING TREND GOING INTO THE WEEKEND.
WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Oct 19, 4:26 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 426 PM CDT WED OCT 19 2016 OKZ058-063-192200- DELAWARE OK-OTTAWA OK- 426 PM CDT WED OCT 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OTTAWA AND NORTHEASTERN DELAWARE COUNTIES UNTIL 500 PM CDT... AT 425 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF GROVE...MOVING EAST AT 15 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... GROVE... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3658 9462 3659 9484 3672 9487 3683 9462 TIME...MOT...LOC 2125Z 255DEG 11KT 3667 9480 LACY
Special weather statement, Oct 19, 4:53 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
453 PM CDT WED OCT 19 2016
OKZ060>062-067-192245-
ROGERS OK-TULSA OK-WAGONER OK-MAYES OK-
453 PM CDT WED OCT 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MAYES...SOUTHEASTERN
ROGERS...NORTHWESTERN WAGONER AND SOUTHEASTERN TULSA COUNTIES UNTIL
545 PM CDT...
AT 452 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHWEST OF PRYOR TO 4 MILES SOUTHWEST OF
INOLA TO TULSA. MOVEMENT WAS EAST AT 35 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
SOUTHEASTERN TULSA... BROKEN ARROW...
PRYOR... BIXBY...
JENKS... COWETA...
PRYOR CREEK... CHOUTEAU...
INOLA... LANGLEY...
HOOT OWL... ONETA...
SPORTSMEN ACRES COMMUNITY... TIAWAH...
SPAVINAW STATE PARK... STRANG...
SNOWDALE STATE PARK...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 250 AND 260.
LAT...LON 3646 9500 3619 9527 3600 9562 3597 9597
3616 9569 3636 9555 3647 9500
TIME...MOT...LOC 2152Z 255DEG 32KT 3638 9536 3612 9557 3599 9591Special weather statement, Oct 19, 5:20 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 520 PM CDT WED OCT 19 2016 OKZ062-063-068-192300- CHEROKEE OK-DELAWARE OK-MAYES OK- 520 PM CDT WED OCT 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MAYES...SOUTHWESTERN DELAWARE AND NORTH CENTRAL CHEROKEE COUNTIES UNTIL 600 PM CDT... AT 520 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR SALINA TO 5 MILES SOUTH OF CHOUTEAU. MOVEMENT WAS EAST AT 25 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IN OR NEAR THE PATH INCLUDE... JAY... LOCUST GROVE... SALINA... SPAVINAW... HOOT OWL... SPORTSMEN ACRES COMMUNITY... ROSE... SPAVINAW STATE PARK... SNOWDALE STATE PARK... MAZIE... MURPHY... LAT...LON 3646 9474 3609 9507 3610 9538 3637 9517 TIME...MOT...LOC 2220Z 254DEG 22KT 3631 9516 3611 9534
Special weather statement, Oct 19, 5:31 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
531 PM CDT WED OCT 19 2016
OKZ067-192300-
WAGONER OK-
531 PM CDT WED OCT 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WAGONER COUNTY UNTIL 600
PM CDT...
AT 530 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
COWETA...MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
WAGONER... COWETA...
REDBIRD...
LAT...LON 3607 9536 3595 9528 3586 9562 3597 9570
3608 9548
TIME...MOT...LOC 2230Z 242DEG 23KT 3595 9558Special weather statement, Oct 19, 5:57 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 557 PM CDT WED OCT 19 2016 OKZ062-067-068-192330- WAGONER OK-CHEROKEE OK-MAYES OK- 557 PM CDT WED OCT 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MAYES... NORTHWESTERN CHEROKEE AND NORTHEASTERN WAGONER COUNTIES UNTIL 630 PM CDT... AT 557 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WAGONER...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... WAGONER... LAT...LON 3593 9539 3604 9546 3614 9522 3601 9513 TIME...MOT...LOC 2257Z 247DEG 27KT 3600 9538
Special weather statement, Oct 19, 6:07 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
607 PM CDT WED OCT 19 2016
OKZ063-068-069-192345-
ADAIR OK-CHEROKEE OK-DELAWARE OK-
607 PM CDT WED OCT 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DELAWARE...NORTHEASTERN
CHEROKEE AND NORTHWESTERN ADAIR COUNTIES UNTIL 645 PM CDT...
AT 607 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF LEACH TO 4 MILES NORTHEAST OF PEGGS.
MOVEMENT WAS EAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
WEST SILOAM SPRINGS... COLCORD...
KANSAS... OAKS...
LEACH... SCRAPER...
TWIN OAKS... NATURAL FALLS STATE PARK...
LAT...LON 3628 9458 3617 9457 3604 9473 3611 9506
3616 9503 3616 9501 3618 9501 3632 9492
3637 9460
TIME...MOT...LOC 2307Z 269DEG 21KT 3630 9490 3612 9504The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 3:47 PM CDT | Special Weather Statement | TSA | Tulsa | 28 min |
| Oct 19, 3:52 PM CDT | Special Weather Statement | TSA | Ottawa | 23 min |
| Oct 19, 4:03 PM CDT | Special Weather Statement | TSA | Tulsa | 27 min |
| Oct 19, 4:05 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 40 min |
| Oct 19, 4:12 PM CDT | Special Weather Statement | TSA | Ottawa | 33 min |
| Oct 19, 4:20 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 40 min |
| Oct 19, 4:26 PM CDT | Special Weather Statement | TSA | Ottawa | 34 min |
| Oct 19, 4:53 PM CDT | Special Weather Statement | TSA | Mayes | 52 min |
| Oct 19, 5:20 PM CDT | Special Weather Statement | TSA | Delaware | 40 min |
| Oct 19, 5:28 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 47 min |
| Oct 19, 5:31 PM CDT | Special Weather Statement | TSA | Wagoner | 29 min |
| Oct 19, 5:57 PM CDT | Special Weather Statement | TSA | Wagoner | 33 min |
| Oct 19, 6:40 PM CDT | Special Weather Statement | TSA | Cherokee | 50 min |
| Oct 19, 6:50 PM CDT | Special Weather Statement | TSA | Benton | 40 min |
Nearby
Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.